Welcome to this month's issue of ACP DiabetesMonthly, an update for internists published by the American College of Physicians.
In the News for the month of December 2013
Combined angiotensin inhibition increased risks of adverse events in diabetic nephropathy
Combination therapy with an angiotensin-converting enzyme inhibitor and angiotensin-receptor blocker in patients with diabetic nephropathy was associated with an increased risk of adverse events, including hyperkalemia and acute kidney injury, a study found. More...
Marked HDL reductions may occur with fenofibrate plus thiazolidinedione
Patients with type 2 diabetes taking fenofibrate plus a thiazolidinedione may experience significant reductions in high-density lipoprotein (HDL) cholesterol, according to a recent study. More...
Mail order pharmacy patients with diabetes less likely to visit ED than brick-and-mortar pharmacy users
Patients with diabetes who used a mail order pharmacy were less likely to visit the ED than patients who obtained medication in person from a pharmacy, a study found. More...
MKSAP Quiz: Abdominal pain in a type 1 diabetic
This month's quiz asks readers to evaluate a 40-year-old woman in the emergency department for a 7-hour history of gradually worsening generalized abdominal pain, hyperventilation, and lethargy. More...
From ACP InternistWeekly
Geriatrics society updates guideline for older diabetes patients
Several changes to recommended care for diabetes patients over age 65, including less use of aspirin therapy, were made in a guideline update from the American Geriatrics Society. More...
Chelation may reduce mortality, cardiovascular events in diabetics after MI
Chelation reduced cardiovascular disease events in patients with diabetes who had a previous myocardial infarction (MI), a recent study found. More...
Tool of the month
Advice on using oral therapy
When initiating oral therapy for patients in whom diet and exercise do not adequately control type 2 diabetes, consider some advice from ACP Smart Medicine and ACP DiabetesMonthly's physician editor. More...
Spotlight on diabetes medications and cancer risks
The risks of cancer in patients taking medication for diabetes were analyzed by 2 recent studies. More...
Physician editor: David V. O'Dell, MD, FACP
Has Your Contact Information Changed?
To change your e-mail address or other contact information in our records, go here or call 800-523-1546, ext. 2600 (M-F, 9 a.m. - 5 p.m. ET).
About Your Subscription
You are receiving this newsletter as a benefit of your ACP membership. To unsubscribe, simply send a blank e-mail to leave-105814-17003158N@acpnews.org.
ACP DiabetesMonthly is a monthly newsletter produced by the staff of ACP Internist. Please forward any comments or suggestions to firstname.lastname@example.org.
ACP respects your privacy and will not sell, lease or share your e-mail address with any other organization. The College will only use e-mail for the purpose of conducting College business and for communicating with College members.
Copyright © by American College of Physicians.
A 70-year-old man is evaluated for a 3-month history of night sweats, weight loss, and increasing cough. He is a retired miner, and his medical history is significant for a diagnosis of pulmonary silicosis made 15 years ago based on exposure history and characteristic chest radiographic findings. He is a lifelong nonsmoker. Following a physical exam and a chest radiograph that shows multiple small nodules that appear throughout all lung zones, what is the most appropriate next step in management?
Internal Medicine 2014 Advance Program Now Online
Details about Internal Medicine 2014's robust offerings are now available on our Website! Use the online Schedule Planner to build and save your own schedule.